MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. IMPRA EPTFE VASCULAR GRAFT

BARD PERIPHERAL VASCULAR, INC. IMPRA EPTFE VASCULAR GRAFT
Model Number 40S06
Medical Device Problem Codes Material Puncture/Hole (1504); Obstruction of Flow (2423)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930); Thrombus (2101)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review: as the lot number for the device was not provided, a manufacturing review could not be performed.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for obstruction within device and graft hole as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately ten months post placement of a left upper arm vascular graft, the patient was hospitalized and surgical reconstruction and thrombectomy of the graft was performed.It was further reported that a hematoma, a hole in the graft and a partially clotted graft was identified.Reportedly, the event was considered resolved and the patient discharged on hospital day eight.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately ten months post placement of a left upper arm vascular graft, the patient was hospitalized and surgical reconstruction and thrombectomy of the graft was performed.It was further reported that a hematoma, a hole in the graft and a partially clotted graft was identified.Reportedly, the event was considered resolved and the patient discharged on hospital day eight.New information: it was reported through the results of a clinical trial that approximately one year two months post placement of a left upper arm vascular graft, the patient experienced infection of vascular access, was hospitalized and treated with antibiotics.The patient was discharged approximately seven days post admission.Reportedly, the event is considered not resolved.
 
Additional Manufacturer Narrative
Manufacturing review: as the lot number for the device was not provided, a manufacturing review could not be performed.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for obstruction within device and graft hole as no objective evidence has been provided to confirm any alleged deficiency with the device.It was also alleged that the patient experienced an infection of vascular access.However, there is no evidence that the device was involved with the infection.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description
It was reported through the results of a clinical trial, that approximately ten months post placement of a left upper arm vascular graft, the patient was hospitalized and surgical reconstruction and thrombectomy of the graft was performed.It was further reported that a hematoma, a hole in the graft and a partially clotted graft was identified.Reportedly, the event was considered resolved and the patient discharged on hospital day eight.New information: it was reported through the results of a clinical trial that approximately one year two months post placement of a left upper arm vascular graft, the patient experienced infection of vascular access which required hospitalization and treatment with antibiotics.Reportedly, the event was considered resolved and the patient was discharged approximately seven days post admission.
 
Additional Manufacturer Narrative
H10: manufacturing review: as the lot number for the device was not provided, a manufacturing review could not be performed.Investigation summary: the device was not returned for evaluation.Images and medical records were not provided for review.Therefore, the investigation is inconclusive for obstruction within device and graft hole as no objective evidence has been provided to confirm any alleged deficiency with the device.It was also alleged that the patient experienced an infection of vascular access.However, there is no evidence that the device was involved with the infection.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
IMPRA EPTFE VASCULAR GRAFT
Common Device Name
EPTFE VASCULAR GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7712883
Report Number2020394-2018-01267
Device Sequence Number10992983
Product Code DSY
UDI-Device Identifier00801741021831
UDI-Public(01)00801741021831
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K004011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40S06
Device Catalogue Number40S06
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/14/2019
03/26/2020
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date07/12/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METOPROLOL SUCCINATE, PANTOPRAZOLE, CLOPIDOGREL; METOPROLOL SUCCINATE, PANTOPRAZOLE, CLOPIDOGREL; METOPROLOL SUCCINATE, PANTOPRAZOLE, CLOPIDOGREL; POTASSIUM CHLORIDE, GLIMEPIRIDE, ALLOPURINOL; POTASSIUM CHLORIDE, GLIMEPIRIDE, ALLOPURINOL; POTASSIUM CHLORIDE, GLIMEPIRIDE, ALLOPURINOL; RAMIPRIL, FUROSEMIDE, FERROUS SULFATE; RAMIPRIL, FUROSEMIDE, FERROUS SULFATE; RAMIPRIL, FUROSEMIDE, FERROUS SULFATE; VANCOMYCIN; VANCOMYCIN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight77